Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Apr 22, 2017, 7:15 AM CDT for Davidson County, Tennessee. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 7:15 AM CDT (12:15 UTC)
- Expired
- Apr 23, 2017, 7:15 AM CDT
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek near Nolensville (NLVT1). The gauge peaked at 15.37 ft at Apr 22, 2017, 10:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
110
WGUS44 KOHX 221216
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
715 AM CDT Sat Apr 22 2017
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Mill Creek Near Nolensville AFFECTING Davidson County
.Heavy rain across the area this morning has resulted in rapid rises on area
creeks and rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-230015-
/O.NEW.KOHX.FL.W.0001.170422T1215Z-000000T0000Z/
/NLVT1.1.ER.170422T1150Z.170422T1200Z.000000T0000Z.UU/
715 AM CDT Sat Apr 22 2017
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Mill Creek Near Nolensville
* From this morning until further notice.
* At 7AM Saturday the stage was...13.3 feet
* Flood stage is 13.0 feet.
* The river will crest soon then quickly fall later this morning.
* At 14.0 feet...Culbertson Rd east of Nolensville Pike and Bluff Rd west of
Nolensville Pike are flooded. Water begins to flood the atheltic fields at
Lighthouse Christian School and property near Bell Rd and Blue Hole Rd.
* At 13.0 feet...Water begins to flood low lying areas along the creek,
including portions of Culbertson Rd east of Nolensville Pike and walking
trails near the Honey Brook subdivision. Water also approaches Bluff Road west
of Nolensville Pike.
&&
LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
3604 8677 3616 8673
$$1 follow-up statement
994
WGUS84 KOHX 222225
FLSOHX
Flood Statement
National Weather Service Nashville TN
525 PM CDT Sat Apr 22 2017
...The flood warning is cancelled for the following rivers in Tennessee...
Mill Creek Near Nolensville AFFECTING Davidson County
. Rain has ended and water levels are dropping. .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-222255-
/O.CAN.KOHX.FL.W.0001.000000T0000Z-170422T2230Z/
/NLVT1.1.ER.170422T1150Z.170422T1445Z.170422T1650Z.UU/
525 PM CDT Sat Apr 22 2017
The Flood Warning is cancelled for
The Mill Creek Near Nolensville
* At 5 PM Saturday the stage was 8.8 feet.
* Flood stage is 13.0 feet.
* At 11.0 feet...Water begins to inundate low lying areas along the creek.
&&
LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
3604 8677 3616 8673
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 3:09 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 22, 3:09 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 309 AM CDT Sat Apr 22 2017 .DISCUSSION... Showers and thunderstorms yesterday produced quite a bit of rainfall across the area, with amounts from a quarter inch in the northwest up to around 2.5 inches in areas south of I-40 per MRMS data. 1 to 3 inches of additional rainfall with some locally higher amounts will be possible today, so the flash flood watch will remain in effect and flooding will be the primary concern with showers and thunderstorms today. Ongoing MCS this morning has enough deep layer CAPE, pwat, as well as a high freezing level to produce some good rainfall rates/totals across the west and north. A second wave of precip will move in this afternoon, and mainly impact the south and east in the warm sector. The chances for severe storms look to be during this time in the afternoon as temperatures warm south of the front and allow the atmosphere to become more unstable. Damaging winds and hail will be the primary threat with stronger storms, but the atmosphere will have to recover after this MCS passes this morning. Models had the precip from this morning moving through later before sunrise, so it looks like we may have a little more time to destabilize later this morning and early afternoon. If the surface recovers and warms towards the highest model guidance, low level lapse rates may be steep enough to help low level instability and can not rule out an isolated tornado. As mentioned yesterday, however, flooding will be the main concern especially in areas receiving higher rainfall amounts yesterday south of I-40. With the upper low nearby and a strong mid level jet, storm motions should be around 30 knots, but training of convection over the same areas could produce a high risk for flash flooding. Further analysis of model soundings suggest once the front sags southward, the severe threat will diminish and mainly looking at trailing showers this evening and overnight. The Plateau may see a bit more convection this evening before switching over to showers overnight into Sunday. The upper low will continue to dig southward overnight and into Sunday, and the closed low will spin overhead through the day as the upper jet helps it dig to the southeast. This will keep rain chances in the forecast through the day, and eventually let up Sunday evening. Lingering shower chances will mainly impact the Plateau into Monday morning. Shortwave ridging will move in later on Monday through late Tuesday before an approaching trough brings southwest flow to the upper levels Wednesday morning. Northwest zones may see some showers move in Wednesday morning, but both the GFS and ECMWF have the upper trough racing northeast, so showers and thunderstorms may not impact the rest of the mid state until Wednesday late afternoon/evening and overnight into Thursday. Models begin to diverge quite a bit after Thursday morning, so mainly went with consensus for now on the remainder of the forecast. With southwest flow lingering aloft for the rest of the long term, it wont take much to kick off some showers with a shortwave in the upper flow, so mainly have chance pops hanging around Thursday and Friday. Weirdly enough models begin to line up again far out in the extended for Sunday as a large upper trough moves in. Timing is still a bit off, but solutions are similar in magnitude, so will be interesting to see how the next big wave pans out next weekend. && .AVIATION... 06Z TAF DISCUSSION. For the next 24 hours, low pressure will move east along a stalled front over the Tn Valley, creating poor flying wx. Widespread showers and scattered thunderstorms will keep conditions mostly IFR/MVFR. Numerous taf amendments should be expected as waves of showers and storms create a lot of variability in cigs/vsbys. The heaviest rainfall is expected to move across the area from 08Z- 16Z with some torrential downpours. Numerous showers will occur other times as well, along with areas of fog and stratus. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 50 61 50 74 / 80 50 40 20 0 Clarksville 60 47 62 46 73 / 90 40 30 10 0 Crossville 70 49 58 48 67 / 90 80 70 40 10 Columbia 73 50 60 50 73 / 80 60 40 20 0 Lawrenceburg 75 51 60 50 72 / 80 60 50 20 0 Waverly 62 48 62 48 74 / 90 50 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........13
Hazardous weather outlook, Apr 22, 4:59 AM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 459 AM CDT Sat Apr 22 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-231000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 459 AM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Flash Flood Watch will continue to be in effect for all of Middle Tennessee through 4 AM CDT Sunday morning. Heavy rainfall and localized flooding will be possible. Some strong to severe thunderstorms are expected, especially during the afternoon hours south of I-40. Main concerns will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary through Saturday night. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Local storm report, Apr 22, 6:24 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 AM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLOOD NOLENSVILLE 35.95N 86.65W
04/22/2017 WILLIAMSON TN TWITTER
TSPOTTER REPORT OF FLOODING ON PARTS OF CLOVERCROFT
ROAD NEAR NOLENSVILLE ROAD. HOUSE SURROUNDED BY WATER ON
NOLENSVILLE PARK ROAD.
&&
EVENT NUMBER OHX1700447
SHAMBURGERLocal storm report, Apr 22, 7:10 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 AM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLOOD 2 WNW NOLENSVILLE 35.96N 86.67W
04/22/2017 WILLIAMSON TN TWITTER
BACKWATER FLOODING FROM MILL CREEK COVERING PART OF THE
INTERSECTION OF SUNSET ROAD AT NOLENSVILLE ROAD
&&
EVENT NUMBER OHX1700448
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:20 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 31 hr |
| Apr 22, 2:30 AM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Apr 22, 3:54 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Williamson | 3 hr |
| Apr 22, 4:09 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Apr 22, 5:06 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Williamson | 114 min |
| Apr 22, 5:19 AM CDT | River Flood Advisory | OHX | Davidson | 12 hr |
| Apr 22, 5:26 AM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 2 hr |
| Apr 22, 5:36 AM CDT | River Flood Advisory | OHX | Davidson | 5 hr |
| Apr 22, 5:58 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 2 hr |
| Apr 22, 6:30 AM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 22, 6:48 AM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Putnam, White | 117 min |
| Apr 22, 6:52 AM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Apr 22, 8:35 AM CDT | River Flood Warning | OHX | Hickman | 4 days |
| Apr 22, 8:49 AM CDT | River Flood Advisory | OHX | Maury | 12 hr |
| Apr 22, 9:01 AM CDT | Areal Flood Advisory | OHX | Davidson, Williamson | 119 min |
| Apr 22, 9:51 AM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress | 3 hr |
| Apr 22, 10:09 AM CDT | River Flood Warning | OHX | Cheatham | 37 hr |
| Apr 22, 10:17 AM CDT | River Flood Advisory | OHX | Hickman | 18 hr |
| Apr 22, 10:17 AM CDT | River Flood Advisory | OHX | Bedford | 18 hr |
| Apr 22, 10:22 AM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Apr 22, 10:22 AM CDT | River Flood Advisory | OHX | Davidson | 7 hr |
| Apr 22, 10:29 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 40 hr |
| Apr 22, 10:29 AM CDT | River Flood Advisory | OHX | Williamson | 26 hr |
| Apr 22, 10:29 AM CDT | River Flood Advisory | OHX | Williamson | 26 hr |
| Apr 22, 12:58 PM CDT | River Flood Advisory | OHX | Perry | 9 hr |
| Apr 22, 1:53 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
| Apr 22, 2:05 PM CDT | Flash Flood Warning | OHX | Hickman, Perry | 3 hr |
| Apr 22, 2:40 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
| Apr 22, 2:51 PM CDT | Special Weather Statement | OHX | Wayne | 39 min |
| Apr 22, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 44 min |
| Apr 22, 3:15 PM CDT | Flash Flood Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more | 3 hr |
| Apr 22, 3:21 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 24 min |
| Apr 22, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Apr 22, 3:48 PM CDT | Flash Flood Warning | OHX | Hickman, Williamson | 3 hr |
| Apr 22, 3:52 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 23 min |
| Apr 22, 4:11 PM CDT | Tornado Warning | OHX | Giles | 34 min |
| Apr 22, 4:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Apr 22, 4:43 PM CDT | Special Weather Statement | OHX | Grundy | 47 min |
| Apr 22, 6:02 PM CDT | Areal Flood Advisory | OHX | Coffee, Cumberland, DeKalb, Fentress, Grundy, Overton and 5 more | 118 min |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.